MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH DYNESYS LIS, STABILIZING CORD, 200; DYNESYS SPINAL SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH DYNESYS LIS, STABILIZING CORD, 200; DYNESYS SPINAL SYSTEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side in (b)(6).The dynesys cord tore at some point and a revision surgery was performed.Primary screws and tethering cord removed and replaced.
 
Additional Manufacturer Narrative
D10: medical products: dynesys tl, ha pedicle screw, cannulated + set screw, 6.0x35; catalog#: 01.03956.035; lot#: 2910553.Dynesys lis, stabilizing cord, 200; catalog#: 01.03711.200; lot#: 2863753.Therapy date: (b)(6) 2021.Additional information which was received on mar 19, 2021.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.The manufacturer did not receive any documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to implant fracture.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that during implantation of an avenir stem the femur fractured.The surgeon tried to remove the stem with an avenir extractor in order to fix the fracture and insert a longer cemented stem.But the thread of the avenir extractor wouldn't screw in.The surgeon used a second avenir extractor (same product, same lot) but again, the threads wouldn't screw in.The surgeon tried for almost an hour.Finally, a hook ml taper extractor was used and it worked immediately.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: visual examination: both returned products are labelled with lot 4502758598.The threads of both devices are flattened and deformed.Otherwise, the devices are inconspicuous.Measurements: the material hardness was tested.The results showed that the material hardness of both devices complies with the given specifications.The diameter of both threads was measured with caliper and compared to the applicable product drawing.Both threads have a diameter of 5.89 mm in diameter, which corresponds to the predefined specifications.Review of product documentation: device purpose: all involved devices are intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: during a tha surgery on (b)(6) 2020, the femur fractured while implanting an avenir stem.Attempts to remove the stem with two avenir extractor instruments failed because the threads wouldn't screw in, resulting in a surgical delay of one hour.Finally, the stem could be removed using a hook ml taper extractor.The visual examination confirmed the damaged threads, otherwise the parts are inconspicuous.The quality records show that all specified characteristics have met the specifications valid at the time of production.In addition, the material hardness of both devices was measured and found to be according to the predefined specifications.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Possible causes that could have contributed to the damage include the application of unusually high loads or loads in a non-axial direction, as well as bone or tissue residues in the thread, or the thread is not fully tightened so that not all threads are loaded.However, based on the investigation, no exact cause could be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
DYNESYS LIS, STABILIZING CORD, 200
Common Device Name
DYNESYS SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11513709
Report Number0009613350-2021-00129
Device Sequence Number4047547
Product Code NQP
UDI-Device Identifier00889024482258
UDI-Public00889024482258
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K031511
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue Number01.03711.200
Device Lot Number2863753
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer03/19/2021
05/12/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date03/30/2021
05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age16 YR